MAUDE Adverse Event Report: AV-TEMECULA-CT RX HERCULINK ELITE STENT SYSTEM

AV-TEMECULA-CT RX HERCULINK ELITE STENT SYSTEM
Catalog Number 1011498-18
Health Effect - Clinical Code Vessel Or Plaque, Device Embedded In (1204)
Date of Event 03/20/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.(b)(4).The device was not returned for analysis.A review of the lot history record revealed no manufacturing nonconformities that would have contributed to this complaint.Additionally, a review of the complaint history of the reported lot did not reveal a lot specific product issue.The rx herculink elite renal and biliary stent system instructions for use state that the system is indicated for use in patients with atherosclerotic disease of the renal arteries or restenotic atherosclerotic lesion located within 10 mm of the renal ostium.It could not be determined if the off-label use contributed to the reported difficulties.It is likely that dislodgment occurred due to interaction with the heavily calcified anatomy.The investigation determined the reported difficulties appear to be related to operational context of the procedure and there is no indication of a product quality issue with respect to the design, manufacture or labeling of the device.
 
Event or Problem Description
It was reported that the patient underwent a procedure to treat severe stenosis in the proximal superior mesenteric artery (sma) and severe iliac stenosis.A 6 french guide catheter was advanced and the 6.0 x 18 mm herculink stent delivery system was advanced; however, the stent dislodged from the delivery catheter when attempting to cross into the superior mesenteric artery.The dislodged stent was able to be pulled into the right mid common iliac artery using a snare device.An omnilink stent was then deployed in the right mid common iliac artery to crush the stent to the vessel wall.Post stenting angiography noted the stent widely patent.The procedure continued with implantation of a 6.0 x 18 mm herculink stent in the sma and implantation of an 8.0 x 29 mm omnilink stent in the left iliac artery.Post stenting angiography noted the stents widely patent.No additional information was provided.

Brand Name
RX HERCULINK ELITE STENT SYSTEM
Common Device Name
STENT SYSTEM
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key6440825
Report Number2024168-2017-02615
Device Sequence Number1042040
Product Code NIN
UDI-Device Identifier08717648078170
UDI-Public(01)08717648078170(17)180731(10)5081361
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P110001
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 03/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2018
Device Catalogue Number1011498-18
Device Lot Number5081361
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/21/2017
Initial Report FDA Received Date03/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDE CATH: 6 FRENCH IM
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Patient Weight52